Alert archive / Ohio / Small Craft Advisories in 2013

Small Craft Advisory 57, NWS Cleveland, OH

September 10, 2013

NWS Cleveland, OH issued this small craft advisory at Sep 10, 2013, 3:43 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 10, 2013, 3:43 AM EDT (07:43 UTC)
Expired
Sep 10, 2013, 3:44 PM EDT
In force
12 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

119 
WHUS71 KCLE 100743
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
343 AM EDT TUE SEP 10 2013

LEZ149-101600-
/O.NEW.KCLE.SC.Y.0057.130910T0743Z-130910T2200Z/
CONNEAUT OH TO RIPLEY NY-
343 AM EDT TUE SEP 10 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

* WINDS AND WAVES:SOUTH OF 10 TO 20 KNOTS WILL SHIFT TO THE
  SOUTHWEST FOR THIS AFTERNOON. WAVES OF 2 TO 4 FEET WILL BUILD TO
  3 TO 5 FEET. WIND AND WAVES ARE EXPECTED TO SUBSIDE EARLY THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

OUDEMAN
2 follow-up statements
691 
WHUS71 KCLE 101435
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1035 AM EDT TUE SEP 10 2013

LEZ149-102200-
/O.CON.KCLE.SC.Y.0057.000000T0000Z-130910T2200Z/
CONNEAUT OH TO RIPLEY NY-
1035 AM EDT TUE SEP 10 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM THIS EVENING
FROM CONNEAUT TO RIPLEY NEW YORK.

* WINDS AND WAVES: SOUTHWEST WINDS OF 15 TO 20 KNOTS THIS
  AFTERNOON WILL PRODUCE WAVES OF 3 TO 5 FEET...ESPECIALLY A MILE
  OR TWO OFFSHORE AND BEYOND. WIND AND WAVES ARE EXPECTED TO
  SUBSIDE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT.

&&

$$
943 
WHUS71 KCLE 101944
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
344 PM EDT TUE SEP 10 2013

LEZ149-102045-
/O.CAN.KCLE.SC.Y.0057.000000T0000Z-130910T2200Z/
CONNEAUT OH TO RIPLEY NY-
344 PM EDT TUE SEP 10 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SOUTH TO SOUTHWEST WINDS HAVE REMAINED RELATIVELY LIGHT IN THE
NEARSHORE WATERS AND WAVES WILL REMAIN BELOW 4 FEET THIS EVENING.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 10, 3:11 AM EDT, 32 minutes earlier.

Area forecast discussion, Sep 10, 3:11 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
311 AM EDT TUE SEP 10 2013

.SYNOPSIS...
A WARM FRONT OVER EASTERN LAKE ERIE WILL MOVE CONTINUE TO MOVE NORTHEAST
AWAY FROM THE AREA TODAY. AN AREA OF LOW PRESSURE WILL PASS WELL
TO THE NORTH WEDNESDAY NIGHT INTO THURSDAY. A COLD FRONT TRAILING
THIS LOW WILL SWEEP EAST ACROSS THE LOCAL AREA ON THURSDAY. HIGH
PRESSURE WILL RETURN TO THE REGION BY THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE WARM FRONT HAS MOVED TO THE EASTERN END OF LAKE ERIE AND
SHOULD CONTINUE TO PULL AWAY FROM THE LOCAL AREA. TEMPS HAVE BEEN
WARMING ALL NIGHT AND MANY PLACES CLOSE TO 80 DEGREES ALREADY.
LOOKING AT TEMPS UPSTREAM FROM MONDAY...SEE NO REASON WHY MOST OF
THE AREA WON'T REACH 90 DEGREES TODAY. HAVE BUMPED HIGHS UP INTO
THE MIDDLE 90S IN THE WEST. DEWPOINTS REMAIN IN THE UPPER 60S BUT
SHOULD MIX DOWN SLIGHTLY DURING THE DAYTIME HOURS GIVEN DECENT SW
FLOW. THIS SHOULD KEEP HEAT INDEX VALUES BELOW ADVISORY CRITERIA
AND AM NOT PLANNING ON ANY HEADLINES. HIGHS WILL GET WITHIN A
DEGREE OR TWO OF RECORDS MOST AREAS. MOST OF NORTHERN OHIO REMAINS
CLEAR THIS MORNING AND EXPECT A LOT OF SUNSHINE TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
HAVE NOT MADE MANY CHANGES TO THE SHORT TERM FORECAST THIS
MORNING. IF ANYTHING THE MODELS CONTINUE THE RECENT TREND OF
SLOWING DOWN THE COLD FRONTAL PASSAGE. IT NOW APPEARS THAT THE
FRONT WILL NOT ARRIVE TILL THURSDAY MORNING. THE AREA SHOULD START
TO SEE SOME SCATTERED CONVECTION ON WEDNESDAY. BEST CHANCES AT
FIRST WILL BE IN THE SOUTH AND SOUTHEAST ENDS OF THE AREA. THIS
WILL TRANSITION TO NW OHIO BY LATE IN THE DAY AS THE COLD FRONT
APPROACHES. WILL STICK WITH LIKELY POPS ALL AREAS ON WEDNESDAY
NIGHT AS A SOLID TO BROKEN LINE OF CONVECTION IS EXPECTED TO
DEVELOP AHEAD OF THE FRONT. NOT A GREAT SETUP FOR SEVERE WEATHER
GIVEN THE TIME OF DAY. HAVE SLOWED DOWN THE DEPARTURE OF THE
PRECIP ON THURSDAY. EVEN IN NW OHIO...SOME SHOWERS COULD OCCUR
INTO THE AFTERNOON. A DISTINCT AIRMASS CHANGE WILL OCCUR BEHIND
THE FRONT AND SOME LAKE EFFECT SHOWERS ARE LIKELY DOWN WIND OF THE
LAKE FRIDAY. CONDITIONS SHOULD EVENTUALLY BECOME DRY ENOUGH TO CUT OFF
THE PRECIP FRIDAY EVENING. HIGHS SOME AREAS WILL STRUGGLE TO REACH
60 DEGREES ON FRIDAY. FOR THE MOST PART HAVE USED A BLEND OF
GUIDANCE TEMPS DURING THE PERIOD.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
AFTER SOME BIG CHANGES WITH THE 12Z/09 MODEL RUN...THE 00Z/10 RUNS
ARE LOOKING A LITTLE MORE CONSISTENT. ON SATURDAY THE UPPER TROUGH
BEGINS TO PULL AWAY ALLOWING A MODERATE RIDGE TO BUILD OVER THE
REGION. THIS RIDGE FLATTENS SOME EARLY NEXT WEEK...BUT KEEPS NEXT
FRONTAL SYSTEM DELAYED UNTIL BEYOND DAY 7 OF THE FORECAST. THEREFORE
TEMPERATURES RECOVER A LITTLE EACH DAY. SATURDAY  NIGHT STILL MAY BE
THE COOLEST NIGHT...40S FOR SURE...BUT MAYBE SOME UPPER 30S.
SIGNIFICANT DRYING AND THE RIDGE SHOULD ELIMINATE ANY PRECIP CHANCE
SATURDAY. SUNDAY AND MONDAY DRY WITH THE DELAY IN THE NEXT SYSTEM.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
THERE MAY STILL BE A STRAY SHOWER ACROSS NW PA WHICH IS STILL JUST
AHEAD OF THE WARM FRONT. BIGGEST CONCERN FOR THE REST OF THE
OVERNIGHT IS THE AMOUNT OF HZ/BR. THINK MOST OF THE NON-VFR HZ/BR
WILL BE FOCUSED IN CLOSE PROXIMITY OF THE WARM FRONT. OTHERS TO
THE WEST SHOULD BE NO WORSE THAN 6SM. SOME MINOR CONCERN ABOUT LOW
LEVEL WIND SHEAR. FORECAST GUIDANCE PUTS IT JUST BELOW THRESHOLDS
AND HAVE NOT MENTIONED IN THE TAFS FOR THIS MORNING. WINDS WILL
BEGIN TO GUST THIS AFTERNOON...20-25 KTS WITH ENTIRE AREA IN THE
WARM SECTOR. VFR AFTER ABOUT 14Z.

OUTLOOK...NON VFR WITH POSSIBLE SHOWERS/THUNDERSTORMS WEDNESDAY
THROUGH THURSDAY. WILL LIKELY HAVE SOME NON VFR CEILINGS ACROSS
NE OH/NW PA THURSDAY AND FRIDAY.

&&

.MARINE...
DOWNSLOPE WINDS NEAR ERIE CREATING NEAR SMALL CRAFT ADV CONDITIONS.
WINDS THIS AFTERNOON TO BECOME MORE SOUTHWEST AND AT THAT POINT
EXPECT SOME 4 FOOTERS ON THE EAST END NEARSHORE WATERS. WITH THIS
HAVE RAISED THE SMALL CRAFT ADVISORY FOR JUST TODAY. FLOW RELAXES
SOME TONIGHT INTO WEDNESDAY AS A WEAKENING COLD FRONT SAGS
SOUTHWARD. WINDS SHIFT TO THE NORTHWEST BEHIND THE FRONT EARLY
THURSDAY MORNING. GOOD COLD AIR ADVECTION AND STRONGER WINDS ARE
DELAYED UNTIL THURSDAY NIGHT/FRIDAY MORNING. SMALL CRAFT ADVISORIES
WILL BE NECESSARY FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT. NNE FLOW
WILL OCCUR SATURDAY...BUT LIGHTER WITH HIGH PRESSURE BUILDING
OVERHEAD.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LEZ149.

&&

SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KUBINA
LONG TERM...OUDEMAN
AVIATION...OUDEMAN
MARINE...OUDEMAN
Hazardous weather outlook, Sep 9, 5:20 AM EDT, 22 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
520 AM EDT MON SEP 9 2013

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-100930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
520 AM EDT MON SEP 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 2:16 PM EDTHeat AdvisoryCLEAshland, Crawford, Cuyahoga, Erie, Geauga, Hancock and 19 more6 hr

Nearby

Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.